A few days ago, Dr. Terry Golombick of the Department of Endocrinology, St George Hospital, Sydney, Australia, sent me the link ( http://bit.ly/2VwqWf1 ) to her team’s most recent clinical case report, in which they tested curcumin on myeloma patients who were no longer able to tolerate the prolonged use of dexamethasone due to its adverse side effects, such as “fatigue, weight gain, fluid retention, poor impact on mental health, osteoporosis and hyperglycemia, or poor diabetic control.”
This new study selected 15 patients, ranging in age from 57 to 86, who were either taking immunomodulatory drugs (IMiDs) or proteasome inhibitors (PIs) in addition to the dexamethasone. They replaced Dex with a daily dose of 3-4 grams of curcumin (about half of what I take, btw).
Of the 15, three died during the study period…not because of the curcumin, obviously, but because they weren’t doing very well, unfortunately (you can read the details in the paragraph located above “4. Discussion and Conclusion”).
The other 12 patients, however, are stable and doing well, in spite of the fact that some have high-risk cytogenetic and FISH abnormalities.
The combination of curcumin and the other conventional drugs reduced their paraprotein levels by 38%, and plasmacytosis by 59%. How about that?
Anyway, it’s not a difficult read, methinks, so please have a look at the above link…
Thank you, Dr. Golombick! I am so grateful to you and your team for all your tireless work. You give us hope!!! :-) Thank You Thank You Thank You!!!
We need MORE studies like this one! Not 10 years from now…but…NOW!!!!!!!!!!